Alert archive / Nebraska / Tornado Warnings in 2000
Tornado Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jun 3, 2000, 8:09 PM CDT for Dixon County, Nebraska. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 3, 2000, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:20 PM CDT | Hail 1 | Newcastle, NE | |
| Jun 3, 8:20 PM CDT | Thunderstorm Wind 61 E | Newcastle, NE | Thunderstorm winds caused tree damage, including some trees which were blown down. |
| Jun 3, 8:30 PM CDT | Thunderstorm Wind 65 E | Ponca, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KFSD 040110 TORFSD NEC051-040145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 809 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * TORNADO WARNING FOR... DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 845 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES NORTHEAST OF MASKELL...OR NEAR VERMILLION SD... MOVING SOUTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... NEWCASTLE AROUND 820 PM CDT PONCA AROUND 830 PM CDT MARTINSBURG AROUND 835 PM CDT THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY. GO TO THE BASEMENT. IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:15 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 3, 3:15 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT SAT JUN 3 2000 WEATHER GETTING INTRESTING AND WILL NEED TO JUST TALK ABT THE FIRST PRD. TWO AREAS OF INTEREST FOR PSBL SEVERE WEATHER FIRST PERIOD IN THE FSD CWA. ATTM...TSTMS IN NE SE EXPECTED TO MAKE THEIR WAY ACROSS NRN AND NERN TIER OF THE CWA. OVERALL INSTABILITY NOT TOO IMPRESSIVE FOR THESE LATE AFTN/EVE TSTMS. HOWEVER...DIRECTIONAL SHEAR AND CONTINUED LOW-MID LVL CONVERGENCE SHOULD COMPENSATE FOR THE LOW INSTABILITY AND WL NEED TO MONITOR FOR MARGINAL SVR WX. NEXT ROUND OF SVR WEATHER WL BE ASSOCIATED WITH SIGNIFICANT 500 MB SHOWRTWAVE TO MOVE SE ACROSS THE NRN PLAINS TNGT. TSTMS IN ERN MT CURRENTLY DUE TO THIS WAVE. ALSO WM FNTL BOUNDARY/INVERTED TROF TO SET UP TNGT AND BRING CHC OF TSTM. UNCERTAINTY OF WHERE BOUNDARY WL ACTUALLY BE WITH TIMING OF TSTMS...BUT WOULD EXPECT SVR THREAT OF WINDS AND SVR HAIL TO DEVELOP IN THE CWA FM W TO E BEGINNING AROUND MIDNIGHT. .FSD...NONE BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:44 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 31 min |
| Jun 4, 2:07 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 23 min |
| Jun 4, 2:29 AM CDT | Severe Thunderstorm Warning | FSD | Dakota | 31 min |
Nearby
Tornado Warnings in Nebraska, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.